Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Accidentally took warfarin. Started getting ringing ear with blocked feeling. Safe to take propanol?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
hi.hi have ancixety i take warfarin i get blocked feeling in ears and ringing,my doctor has given me propanol 80mg one a day but not yet taken them cos im worried they slow heart down?
Posted Sat, 23 Feb 2013 in Medicines and Side Effects
 
 
Answered by Dr. Jonas Sundarakumar 45 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

You have not mentioned why you have been prescribed propralolol - whether it is for the anxiety or some other problem. Propranolol is often prescribed in anxiety disorders, but 80mg is a high dose and can have cardiac effects (e.g. slowing down the heart rate), especially if you have an existing cardio-vascular problem.

So, I would advise you to discuss in detail with your doctor as to why the propranolol was prescribed. If it is only for the anxiety, then it may be better to try a lower dose. Alternatively, there are many other anti-anxiety medication (like SSRIs) which do not have such cardiac side effects.

I hope this has been informative and useful to you.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Accidentally took warfarin. Started getting ringing ear with blocked feeling. Safe to take propanol? 11 minutes later
it was given to me the doctor said its an exsperiment its for anxiety.has i take warfarin there's not many tablets they can give iv had some anti-depressents but gave me bad thoughts. it feels that my ears are blocked and buzzing and hear the slightest noise. in my ears like my wife walking up stairs sounds like thumping in my ears iv had mri scan full head and ears all normal.
 
 
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello again,

Like I had mentioned before, propranolol is often prescribed for anxiety disorders, but in much lower doses, and I feel that 80mg is a high dose, especially since you are on other medication, like warfarin.

Some people may develop side effcts with certain types of anti-depressants, but there are may other types and other options of anti-anxiety medication available. Please discuss with a psychiatrist regarding other options. You can also try relaxation therapies like XXXXXXX breathing, hypnotherapy, progressive muscle relaxation and yoga to combat your anxiety problem.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor